Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot

In this Discussion

Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Palexia and weight gain

Hi everyone. 

I had a Ketamine Infusion in October 2015 and while I was in the hospital I transitioned from Fentanyl to Palexia.  Palexia seemed to do the trick for a while but eventually it stopped covering the pain - could have been that the Ketamine effects wore off ... anyway - doc tried increasing my dosage but I didn't tolerate it well.  In January this year, after trying to cope for 14 months my doc and I decided it was time for a change.  Am now back on OxyContin plus Endone PRN and Diazepam as needed for spasms.  

Worst part of Palexia for me was the weight gain.  Over the space of 14 months I put on 14kg without changing my eating or mobility habits.  Thankfully, with the change to OxyContin, the weight has stopped increasing.  In fact I've actually dropped a couple of kg.None of the paraphernalia refers to weight gain as a side effect so it took a while to convince the doc I was right.  She believes me now!

If you are on this medication and you are gaining weight for no reason - make a big noise about it and beg for a medication change.  Carrying around all that extra weight just makes it harder to cope and looking in the mirror everyday at the round ball you have become is way too depressing.
advertisement

Comments

  • SavageSavage United StatesPosts: 7,385
    Thank you for sharing this information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

Sign In or Register to comment.